Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 3:28 PM EST for Marion County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 3:28 PM EST (20:28 UTC)
- Expired
- May 13, 2005, 3:59 PM EST
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Marion County, IN
The radar
The Indianapolis radar (KIND), 13 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:50 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 132028 SVRIND INC097-132115- /O.NEW.KIND.SV.W.0063.050513T2028Z-050513T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 328 PM EST FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF INDIANAPOLIS * UNTIL 415 PM EST * AT 326 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CLERMONT...OR ABOUT 14 MILES WEST OF INDIANAPOLIS...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLERMONT AROUND 335 PM EST SPRING HILL AROUND 340 PM EST ROCKY RIPPLE AROUND 345 PM EST WARREN PARK AROUND 350 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3982 8635 3964 8635 3982 8594 3995 8600 $$ SALLY
1 follow-up statement
000 WWUS53 KIND 132059 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 359 PM EST FRI MAY 13 2005 INC097-132109- /O.CAN.KIND.SV.W.0063.000000T0000Z-050513T2115Z/ MARION- 359 PM EST FRI MAY 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED... THE STRONGEST PART OF THE STORM HAS MOVED INTO CARMEL AND FISHERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA. LAT...LON 3982 8635 3964 8635 3982 8594 3995 8600 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:05 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, May 13, 2:05 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 205 PM EST FRI MAY 13 2005 .DISCUSSION...FORECAST FOCUS TODAY WILL BE ON TIMING THE EXIT OF CURRENT SYSTEM AFFECTING THE CWA. UPPER RIDGE MOVING EAST AS TROF OVER THE ROCKIES AT 12Z DEEPENS AND MOVES EAST. SFC WMFNT HAS MOVED NORTH OF THE IND CWA CAUSING RAPID DESTABILIZATION AND SCT TSRA TO FORM. CDFNT ASSOCIATED WITH UPPER SYSTEM IS STILL WELL TO THE WEST OF THE CWA. AS FRONT GETS CLOSER AFTER MIDNIGHT TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. PER PMDHMD REASONING HAVE LEANED TOWARD THE GFS THIS AFTN. CDFNT WILL PASS THROUGH THE CWA AROUND 12Z TOMORROW AS SFC LOW CENTER MOVES TO NORTH CENTRAL OHIO BY 18Z. SHOWERS MAY LINGER UNTIL THE EVENING BUT CLEARING LINE IS WELL DEFINED AND WILL DROP POPS TO SCHC AFT 00Z. FEW MINOR CHANGES TO THE EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #267 UNTIL 01Z ENTIRE CWA. && SALLY
Hazardous weather outlook, May 13, 12:50 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1250 PM EST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST... THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THE STORMS COULD PRODUCE WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH MAY PRODUCE MORE DANGEROUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, May 13, 2:13 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 1 SE VINCENNES 38.67N 87.50W
05/13/2005 0.25 INCH KNOX IN CO-OP OBSERVER
0200 PM TSTM WND DMG 3 W GREENWOOD 39.62N 86.17W
05/13/2005 JOHNSON IN AMATEUR RADIO
PART OF A 6 INCH DIAMETER TREE BLOWN DOWN
&&
JEZLocal storm report, May 13, 2:23 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 7 WNW RUSHVILLE 39.65N 85.57W
05/13/2005 0.50 INCH RUSH IN LAW ENFORCEMENT
MARBLE SIZE HAIL REPORTED BY THE RUSH COUNTY SHERIFF IN
ARLINGTON.
&&
JEZLocal storm report, May 13, 2:29 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
229 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL LAWRENCE 39.87N 85.99W
05/13/2005 0.75 INCH MARION IN AMATEUR RADIO
REPORTED AT I-465 AND PENDLETON PIKE
&&
JEZLocal storm report, May 13, 2:47 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 9 NE SPENCER 39.38N 86.65W
05/13/2005 1.00 INCH OWEN IN TRAINED SPOTTER
ONE INCH DIAMETER HAIL AND 50 MPH WINDS REPORTED IN
QUINCY
&&
JEZLocal storm report, May 13, 2:50 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 1 SW WHEATLAND 38.65N 87.32W
05/13/2005 KNOX IN TRAINED SPOTTER
SEVERAL 6 TO 10 INCH DIAMETER LIMBS BLOWN DOWN
&&
JEZLocal storm report, May 13, 3:20 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 2 NW MUNCIE 40.22N 85.42W
05/13/2005 0.75 INCH DELAWARE IN TRAINED SPOTTER
DIME SIZE HAIL REPORTED ON THE BALL STATE UNIVERSITY
CAMPUS
&&
JEZThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:54 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 39 min |
| May 13, 1:04 PM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 41 min |
| May 13, 1:20 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan | 25 min |
| May 13, 1:43 PM EST | Severe Thunderstorm Warning | IND | Johnson, Shelby | 39 min |
| May 13, 2:10 PM EST | Severe Thunderstorm Warning | IND | Rush | 50 min |
| May 13, 2:15 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 45 min |
| May 13, 2:18 PM EST | Severe Thunderstorm Warning | IND | Clay, Vigo | 22 min |
| May 13, 2:35 PM EST | Severe Thunderstorm Warning | IND | Morgan, Putnam | 40 min |
| May 13, 2:37 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 38 min |
| May 13, 3:02 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 43 min |
| May 13, 3:05 PM EST | Flash Flood Warning | IND | Knox | 55 min |
| May 13, 3:15 PM EST | Severe Thunderstorm Warning | IND | Delaware | 30 min |
| May 13, 5:29 PM EST | Tornado Warning | IND | Carroll | 14 min |
| May 13, 5:39 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 37 min |
| May 13, 6:07 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 38 min |
| May 13, 6:50 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.